Alert archive / New York / Flash Flood Warnings in 2018

Flash Flood Warning 29, NWS New York, NY

August 12, 2018Kings County, New York

NWS New York, NY issued this flash flood warning at Aug 12, 2018, 1:49 PM EDT for Kings County, New York. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2018, 1:49 PM EDT (17:49 UTC)
Expired
Aug 12, 2018, 2:33 PM EDT
In force
44 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

County Kings County, NY

The radar

The Philadelphia radar (KDIX), 82 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 5.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2018-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 201 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2018-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
201 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
761 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

196 
WGUS51 KOKX 121749
FFWOKX
NYC047-121945-
/O.NEW.KOKX.FF.W.0029.180812T1749Z-180812T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
149 PM EDT SUN AUG 12 2018

The National Weather Service in Upton NY has issued a

* Flash Flood Warning for...
  Kings County in southeastern New York...

* Until 345 PM EDT.

* At 148 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to one inch of rain has
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Flatbush, Coney Island, Bay Ridge, Bensonhurst and Sheepshead Bay. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 4059 7401 4060 7402 4060 7404 4065 7404
      4066 7403 4067 7392 4059 7392 4058 7402

$$

MD
2 follow-up statements
385 
WGUS71 KOKX 121814
FFSOKX

Flash Flood Statement
National Weather Service New York NY
214 PM EDT SUN AUG 12 2018

NYC047-121945-
/O.CON.KOKX.FF.W.0029.000000T0000Z-180812T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kings NY-
214 PM EDT SUN AUG 12 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR
KINGS COUNTY...

At 213 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Up to one and a half inches of rain 
have already fallen. Flash flooding is expected to begin shortly.

Some locations that will experience flooding include...
Flatbush, Coney Island, Bay Ridge, Bensonhurst and Sheepshead Bay. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 4059 7401 4060 7402 4060 7404 4065 7404
      4066 7403 4067 7392 4059 7392 4058 7402

$$

MD
335 
WGUS71 KOKX 121833
FFSOKX

Flash Flood Statement
National Weather Service New York NY
233 PM EDT SUN AUG 12 2018

NYC047-121842-
/O.CAN.KOKX.FF.W.0029.000000T0000Z-180812T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kings NY-
233 PM EDT SUN AUG 12 2018

...THE FLASH FLOOD WARNING FOR KINGS COUNTY IS CANCELLED...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed any remaining road closures and 
report flooding to your local law enforcement agencies.

LAT...LON 4059 7401 4060 7402 4060 7404 4065 7404
      4066 7403 4067 7392 4059 7392 4058 7402

$$

MD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 10:01 AM EDT, 3 hours 48 minutes earlier.

Area forecast discussion, Aug 12, 10:01 AM EDT, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service New York NY
1001 AM EDT Sun Aug 12 2018

.SYNOPSIS...
A frontal boundary remains stalled near the area with waves of
low pressure riding along it through early next week. This
boundary pushes to the south Wednesday and Wednesday night as a
cold front approaches from the north, then stalls out over the
area into Friday. Another cold front crosses the area Friday
night, followed by high pressure building in next Saturday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Main update this morning was for sky cover. Although some areas
across Long Island and the south shores of Connecticut have
cleared, recent satellite imagery shows stratus redeveloping in
response to ample moisture and diurnal heating. Otherwise,
forecast remains on track.

Great Lakes trough will continue to amplify southward down the
Appalachians, with upper low closing off over the Ohio Valley.
Meanwhile, western Atlantic ridging builds a bit into New England
with slight rising heights across the region today.

A weak frontal boundary will remain south of the region early
this morning, as ridging builds slightly into New England. This
will advect in a slightly drier airmass into the region 1.75
PWAT vs 2.00+" today.

The heavy rain and flash flood focus/trigger is not clear
today. Although weak mid- level vorts are noted riding into the
region around the upper low, and currently in wv imagery, no
organized approaching shortwave is evident until perhaps this
evening across NW zones.

With a moist but still marginally unstable airmass across the
region, the threat appears to be for diurnal scattered shower
and thunderstorm activity along any weak surface boundaries
(sea-breeze, outflow, etc). Slow storm motion in this
environment presents a localized threat for flash flooding.
Highest threat for an organized showers/storm may be across the
NW hills late today into this evening with shortwave approach
and sea-breeze boundary in vicinity.

There is a slight to moderate risk for rip current development
today, due to several 1 to 2 ft e/se swell components.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
Models continue in good agreement with the closed upper low,
centered near the Oh/Pa border, ever so slowly drifting eastward
through the period. At the surface, the stationary boundary appears
to remain se of the region tonight into Monday morning, perhaps
working back north towards southern portions of the region Monday
afternoon/evening.

Although mid-level heights begin to lower with signals for an
increasing number of weak shortwaves moving through western
portions of the region during this period, the focus for
organized heavy rain and flash flood is a bit uncertain.

First shortwave appears to approach this evening, which could
support some scattered shower/tstms activity across the NW hills.
Waning diurnal instability will likely let this activity diminish
late in the evening.

Expectation for Monday, would be for at least scattered shower
and thunderstorm activity in a 1+ STD PWAT and marginally
unstable atmosphere to develop/move across Western portions of
the Tri- State region as weak shortwaves rotate through.
Potentially, this activity could be more widespread depending on
proximity of the surface boundary to the region.

There is a moderate risk for rip current development Monday,
due to a developing 3 ft southerly swell components.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
A closed 850-500 hPa low slowly tracks from the Central Appalachians
Monday Night to far eastern Canada by Wednesday evening, as it
slowly lifts northeast and opens. With southerly low-mid level flow
will build the moist airmass over the area (precipitable waters
around 2 standard deviations above normal). Shortwaves rotating
around the closed low will act on this moisture, producing locally
heavy rainfall at times into Tuesday. Refer to the hydrology section
of the AFD for details on amounts and any impacts.

Lows Monday night near to slightly above normal and highs on Tuesday
near normal.

The closed low tracks over the area as it begins to open, Tuesday
and Tuesday night, then exits to the east on Wednesday as a trough.
As a result, should see decreasing coverage and intensity of
precipitation from Tuesday through Wednesday, with dry conditions
expected by Wednesday evening.

Northern stream ridging builds over the area Wednesday night, and it
should be dry as a result.

Models then differ on the handling and/or timing of shortwave energy
Thursday-Saturday. Given no clear consensus, went with a blended
approach. So bring in mainly slight chance pops Thursday afternoon
and night and mainly chance pops Friday and Friday night. Given some
uncertainty exactly how fast a northern stream trough exits to the
east on Saturday, have slight chance pops then as well.

Temperature should run above normal Tuesday night-Friday night, then
near to slightly above normal on Saturday.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
A stationary front and weak low pressure center will be nearby
today.

Conds across all terminals mostly MVFR/IFR at the start,
however improvement to VFR for all by late morning. Scattered
showers develop this afternoon for the city and surrounding
areas. Confidence in timing and placement are not high enough to
include prevailing showers in TAFs. CHC TSTM as well, but again
not enough confidence to include in forecast.

Winds mostly NE to E around 10 kt, however some terminals could
veer ESE, mainly KJFK and KISP.

.OUTLOOK FOR 12Z MONDAY THROUGH THURSDAY...
.Monday...MVFR or lower in showers and possible thunderstorms.
Local IFR possible.
.Tuesday-Wednesday...MVFR or lower possible with a chance of
showers and thunderstorms.
.Thursday...VFR. Chance of showers and thunderstorms late.

&&

.MARINE...
Sub SCA conditions will continue through the midweek period as
a stationary front remains in the vicinity of the forecast
waters. A light pressure gradient will be over the waters
around Long Island from Monday through Thursday, with winds
around 10 kt or less. With no significant swells expected, seas
on the coastal ocean waters should remain below 5 ft and on the
coastal ocean waters 1 ft or less Monday through Thursday as
well.

&&

.HYDROLOGY...
Scattered slow moving heavy showers and/or thunderstorms
present a localized risk for 1 to 2 inch/hr rainfall rates and
flash flooding into early evening. This potential continues
Monday into Tuesday.

Due to the recent heavy rainfall, the fast reacting creeks,
stream and small rivers of NE NJ and the Lower Hud Valley will
be especially vulnerable to rapid rises and flash flooding.
Elsewhere, urban and poor drainage flooding will be the primary
threat, with a localized flash flood threat.

Additional rainfall is possible from late Thursday into early
Saturday. At this time, it is too early to specify how much rain
could fall, and what any possible impacts could be.

&&

.TIDES/COASTAL FLOODING...
For tonight, tide levels are expected to be about a tenth of a foot
less than those of the previous high tide cycle. However, continue
to expect a similar result in terms of forecast tide levels around
the time of high tide tonight. The south shore bays of Queens,
southern Nassau, and portions of western LI sound should reach or
slightly exceed minor coastal flooding benchmarks. Coastal flood
advisory remains in effect.

Other adjacent waters like the NY Harbor and Northern Nassau and
Northwest Suffolk shorelines of LI Sound will see water levels just
touching minor coastal flood benchmarks tonight. As such, coastal
flood statements remain in effect for these locations.

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) remains off
the air for an extended period of time.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Coastal Flood Advisory from midnight tonight to 2 AM EDT
     Monday for CTZ009.
NY...Coastal Flood Advisory from midnight tonight to 2 AM EDT
     Monday for NYZ071.
     Coastal Flood Advisory from 8 PM this evening to midnight EDT
     tonight for NYZ178-179.
NJ...None.
MARINE...None.

&&

SYNOPSIS...Maloit/NV
NEAR TERM...MD/NV
SHORT TERM...NV
LONG TERM...Maloit
AVIATION...JC/MET
MARINE...Maloit/NV
HYDROLOGY...Maloit/NV
TIDES/COASTAL FLOODING...
EQUIPMENT...
Hazardous weather outlook, Aug 12, 4:03 AM EDT, 9 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
403 AM EDT Sun Aug 12 2018

CTZ005>008-010>012-NJZ002-004-006-103>108-NYZ067>070-072>075-078>081-
176-177-130815-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern New Haven-Southern Middlesex-
Southern New London-Western Passaic-Eastern Passaic-Hudson-
Western Bergen-Eastern Bergen-Western Essex-Eastern Essex-
Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
Northern Queens-Northern Nassau-
403 AM EDT Sun Aug 12 2018

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Today and Tonight.

Scattered slow moving heavy showers and/or thunderstorms
present a localized risk for 1 to 2 inch/hr rainfall rates and
flash flooding this afternoon into early evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered slow moving heavy showers and/or thunderstorms
present a localized risk for 1 to 2 inch/hr rainfall rates and
flash flooding Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ009-NYZ071-130815-
Southern Fairfield-Southern Westchester-
403 AM EDT Sun Aug 12 2018

...COASTAL FLOOD ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 AM
EDT MONDAY...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

Scattered slow moving heavy showers and/or thunderstorms
present a localized risk for 1 to 2 inch/hr rainfall rates and
flash flooding this afternoon into early evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered slow moving heavy showers and/or thunderstorms
present a localized risk for 1 to 2 inch/hr rainfall rates and
flash flooding Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ178-179-130815-
Southern Queens-Southern Nassau-
403 AM EDT Sun Aug 12 2018

...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

Scattered slow moving heavy showers and/or thunderstorms
present a localized risk for 1 to 2 inch/hr rainfall rates and
flash flooding this afternoon into early evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered slow moving heavy showers and/or thunderstorms
present a localized risk for 1 to 2 inch/hr rainfall rates and
flash flooding Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-335-338-340-345-350-353-355-130815-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
403 AM EDT Sun Aug 12 2018

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Local storm report, Aug 12, 8:13 AM EDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
813 AM EDT SUN AUG 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      WESTHAMPTON BEACH       40.80N  72.61W
08/12/2018                   SUFFOLK            NY   LAW ENFORCEMENT

            FLOODED BASEMENT MAIN STREET DUE TO HEAVY RAIN.

&&

TM
Local storm report, Aug 12, 8:15 AM EDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
815 AM EDT SUN AUG 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      WESTHAMPTON BEACH       40.80N  72.61W
08/12/2018                   SUFFOLK            NY   LAW ENFORCEMENT

            SEWARD STREET CLOSED DUE TO FLOODING.

&&

TM
Local storm report, Aug 12, 11:34 AM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1134 AM EDT SUN AUG 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     FLASH FLOOD      FANWOOD                 40.64N  74.39W
08/11/2018                   UNION              NJ   TRAINED SPOTTER

            WIDESPREAD FLOODING ACROSS TOWN. TWO WATER RESCUES FROM
            VEHICLES.

0740 AM     FLASH FLOOD      SCOTCH PLAINS           40.63N  74.37W
08/11/2018                   UNION              NJ   TRAINED SPOTTER

            WIDESPREAD FLOODING ACROSS TOWN. TWO WATER RESCUES FROM
            VEHICLES.

0743 AM     LIGHTNING        SUMMIT                  40.71N  74.37W
08/11/2018                   UNION              NJ   CO-OP OBSERVER

            LIGHTNING HIT HOME AND CAUSED HOUSE FIRE ON ASHWOOD DR.

0828 AM     FLASH FLOOD      MANHATTAN               40.78N  73.97W
08/11/2018                   NEW YORK           NY   BROADCAST MEDIA

            FLOODING ON THE FDR EXPRESSWAY. WATER UP TO CAR
            BOTTOMS.

0831 AM     FLASH FLOOD      HARRISON                40.74N  74.15W
08/11/2018                   HUDSON             NJ   LAW ENFORCEMENT

            FRANK E. ROGERS BLVD UNDER WATER NEAR PATHWAY STATION
            IN HARRISON.

0850 AM     FLASH FLOOD      EDGEWATER               40.82N  73.98W
08/11/2018                   BERGEN             NJ   BROADCAST MEDIA

            CARS STRANDED ON RIVER RD IN EDGEWATER DUE TO FLASH
            FLOODING.

0851 AM     FLASH FLOOD      JERSEY CITY             40.71N  74.06W
08/11/2018                   HUDSON             NJ   LAW ENFORCEMENT

            MANHOLE COVERS BEING PUSHED UP CAUSING FLASH FLOODING
            ON DANFORTH AVE.

0900 AM     FLASH FLOOD      HOBOKEN                 40.74N  74.03W
08/11/2018                   HUDSON             NJ   SOCIAL MEDIA

            SEVERAL ROADS FLOODED AROUND CITY. SOME IMPASSABLE.

0930 AM     FLASH FLOOD      QUEENS                  40.75N  73.80W
08/11/2018                   QUEENS             NY   FIRE DEPT/RESCUE

            WATER RESCUE AT INTERSECTION OF ROCKAWAY BLVD AND
            BROOKVILLE BLVD.

1041 AM     FLASH FLOOD      FLUSHING                40.77N  73.84W
08/11/2018                   QUEENS             NY   LAW ENFORCEMENT

            FLOODED BASEMENTS ON 28TH STREET DUE TO HEAVY RAIN.

0455 PM     FLASH FLOOD      PACKANACK LAKE          40.94N  74.26W
08/11/2018                   PASSAIC            NJ   SOCIAL MEDIA

            GINA MARIE COURT AND LAKE DRIVE EAST FLOODED AND
            IMPASSABLE.

0500 PM     FLASH FLOOD      CALDWELL                40.84N  74.28W
08/11/2018                   ESSEX              NJ   TRAINED SPOTTER

            BLOOMFIELD AVENUE AT RYERSON AVENUE CLOSED DUE TO
            FLOODING.

0540 PM     FLASH FLOOD      PATERSON                40.91N  74.16W
08/11/2018                   PASSAIC            NJ   DEPT OF HIGHWAYS

            FLOODING ON I-80 BOTH DIRECTIONS AT EXIT 59-MARKET ST.

0544 PM     FLASH FLOOD      CLIFTON                 40.86N  74.16W
08/11/2018                   PASSAIC            NJ   DEPT OF HIGHWAYS

            FLOODING ON US 46 WESTBOUND AT NJ 20. ALL LANES CLOSED.

0555 PM     FLASH FLOOD      CLIFTON                 40.86N  74.16W
08/11/2018                   PASSAIC            NJ   DEPT OF HIGHWAYS

            ROUTE 3 IN BOTH DIRECTIONS CLOSED DUE TO FLOODING AT
            GARDEN STATE PARKWAY.

0555 PM     FLASH FLOOD      CLIFTON                 40.86N  74.16W
08/11/2018                   PASSAIC            NJ   DEPT OF HIGHWAYS

            FLOODING ON GARDEN STATE PARKWAY SOUTHBOUND AT EXIT
            153- NJ 3.

0600 PM     FLASH FLOOD      CLIFTON                 40.86N  74.16W
08/11/2018                   PASSAIC            NJ   DEPT OF HIGHWAYS

            FLOODING ON ROUTE 46 BOTH DIRECTIONS WEST OF
            CR628/PIAGET AVENUE.

0607 PM     FLASH FLOOD      WOOD-RIDGE              40.85N  74.09W
08/11/2018                   BERGEN             NJ   DEPT OF HIGHWAYS

            FLOODING ON NJ 17 SOUTHBOUND AT MOONACHIE AVENUE. ALL
            LANES CLOSED.

0630 PM     FLASH FLOOD      VERONA                  40.83N  74.24W
08/11/2018                   ESSEX              NJ   LAW ENFORCEMENT

            FLASH FLOODING THROUGHOUT THE TOWN.

0642 PM     FLASH FLOOD      TOTOWA                  40.90N  74.22W
08/11/2018                   PASSAIC            NJ   DEPT OF HIGHWAYS

            FLOODING ON US 46 BOTH DIRECTIONS AT NJ 62/UNION BLVD.
            ALL LANES CLOSED.

0645 PM     FLASH FLOOD      SADDLE BROOK            40.90N  74.10W
08/11/2018                   BERGEN             NJ   DEPT OF HIGHWAYS

            FLOODING ON I-80 WESTBOUND AT EXIT 62-GARDEN STATE
            PARKWAY. RAMP CLOSED.

0648 PM     FLASH FLOOD      LITTLE FALLS            40.88N  74.22W
08/11/2018                   PASSAIC            NJ   DEPT OF HIGHWAYS

            ALL LANES CLOSED DUE TO FLOODING ON US 46 BOTH
            DIRECTIONS EAST OF MCBRIDE AVENUE/LITTLE FALLS AVENUE.

0700 PM     FLASH FLOOD      LITTLE FALLS            40.88N  74.22W
08/11/2018                   PASSAIC            NJ   SOCIAL MEDIA

            SEVERAL CARS PARKED AT ROUTE 46 CHRYSLER JEEP DODGE
            DEALER ALONG THE PECKMAN RIVER WERE SWEPT INTO THE RIVER
            WHEN IT FLOODED.

0658 AM     FLASH FLOOD      CENTER MORICHES         40.80N  72.80W
08/12/2018                   SUFFOLK            NY   LAW ENFORCEMENT

            FLOODED BASEMENT ON FROWEIN RD

0700 AM     FLASH FLOOD      MASTIC BEACH            40.76N  72.84W
08/12/2018                   SUFFOLK            NY   LAW ENFORCEMENT

            MONROE DR IMPASSIBLE DUE TO FLOODING.

0700 AM     FLASH FLOOD      WESTHAMPTON BEACH       40.80N  72.61W
08/12/2018                   SUFFOLK            NY   LAW ENFORCEMENT

            FLOODED BASEMENT MAIN STREET DUE TO HEAVY RAIN.

0700 AM     FLASH FLOOD      WESTHAMPTON BEACH       40.80N  72.61W
08/12/2018                   SUFFOLK            NY   LAW ENFORCEMENT

            SEWARD STREET CLOSED DUE TO FLOODING.

&&

TM
Local storm report, Aug 12, 1:24 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
124 PM EDT SUN AUG 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLASH FLOOD      ROCKVILLE CENTRE        40.66N  73.64W
08/12/2018                   NASSAU             NY   SOCIAL MEDIA

            INTERSECTIONS UNDER MOVING WATER IN VILLAGE.

&&

TM
Local storm report, Aug 12, 1:29 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
129 PM EDT SUN AUG 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     FLASH FLOOD      NORTH BELLMORE          40.69N  73.53W
08/12/2018                   NASSAU             NY   SOCIAL MEDIA

            2.05 INCHES IN 40 MINUTES CAUSING MAJOR FLOODING ON
            MANY STREETS. FIRE RESCUE RESPONDING TO MULTIPLE RESCUES
            FROM VEHICLES.

&&

TM
Local storm report, Aug 12, 1:38 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
138 PM EDT SUN AUG 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     FLOOD            EAST MEADOW             40.72N  73.56W
08/12/2018                   NASSAU             NY   SOCIAL MEDIA

            NORTH JERUSALEM AVE FLOODED WITH 8-10 INCHES STANDING
            WATER.

&&

TM

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 5:21 AM EDTAreal Flood AdvisoryOKXSuffolk114 min
Aug 12, 5:52 AM EDTFlash Flood WarningOKXSuffolk115 min
Aug 12, 6:08 AM EDTAreal Flood AdvisoryOKXRockland97 min
Aug 12, 12:14 PM EDTAreal Flood AdvisoryOKXNassau, Suffolk2 hr
Aug 12, 12:16 PM EDTAreal Flood AdvisoryOKXSuffolk119 min
Aug 12, 12:30 PM EDTFlash Flood WarningOKXNassau, Suffolk2 hr
Aug 12, 12:54 PM EDTAreal Flood AdvisoryOKXKings, Queens99 min
Aug 12, 1:04 PM EDTFlash Flood WarningOKXKings, Queens88 min
Aug 12, 1:31 PM EDTAreal Flood AdvisoryOKXKings62 min
Aug 12, 1:40 PM EDTAreal Flood AdvisoryOKXSuffolk2 hr
Aug 12, 1:43 PM EDTAreal Flood AdvisoryOKXNassau, Suffolk52 min
Aug 12, 2:44 PM EDTAreal Flood AdvisoryOKXNassau, Suffolk99 min
Aug 12, 3:30 PM EDTAreal Flood AdvisoryOKXNassau, Queens54 min
Aug 12, 4:10 PM EDTAreal Flood AdvisoryOKXSuffolk96 min
Aug 12, 5:17 PM EDTAreal Flood AdvisoryOKXSuffolk29 min

Nearby

Flash Flood Warnings in New York, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.